Lisinopril Finding a New Doctor, Kidney Damage, Kidney Beans, Integrative Medicine, Nutritional Healing
I have been taking 5 mgs of lisinopril for about 3 months and I now have this hacking cough and the recent onset of side and back pain. I am suspicious that the back and side pain is an indication of kidney damage. I recognize the pain as the same pain I ... more »
I have been taking 5 mgs of lisinopril for about 3 months and I now have this hacking cough and the recent onset of side and back pain. I am suspicious that the back and side pain is an indication of kidney damage. I recognize the pain as the same pain I experienced when taking diovan HBP and at that time I was diagnosed with kidney damage. My doctor took me off of the diovan and I was to return in two weeks. I consulted my nutritional healing book during those two weeks, which recommended eating kidney beans and cucumbers. I did this and returned in the two weeks at which time a sonogram indicated my kidneys had returned to normal. I tested the drug on my own by stopping for a few days at which time the pain diminished and was about gone until I restarted taking the lisinopril again at which time the pain returned and steadily increased in intensity with each dose. Although my current doctor disagrees that the lisinopril is causing kidney damage, I am convinced kidney damage caused by the lisinopril is the cause of my pain. She has ordered a sonogram which is scheduled for this Friday, 8/20/10, and has taken me off the lisinopril and given me a prescription for a new drug to control my high blood pressure. Needless to say I am not comfortable with any of these drugs. Also, I have learned from this website that the hacking cough is a common side effect of the drug. I will be sharing this news with my doctor as well, although I expect she will continue to feel threatened by the revelation. I will be insisting on other treatment options or I will find those options myself even if it means finding a new doctor especially one who practices integrative medicine.